JournalsggdVol. 3, No. 4pp. 541–554

Automorphisms of two-dimensional RAAGS and partially symmetric automorphisms of free groups

  • Kai-Uwe Bux

    Universität Bielefeld, Germany
  • Ruth Charney

    Brandeis University, Waltham, USA
  • Karen Vogtmann

    University of Warwick, Coventry, United Kingdom
Automorphisms of two-dimensional RAAGS and partially symmetric automorphisms of free groups cover
Download PDF

Abstract

We compute the virtual cohomological dimension of the group of partially symmetric outer automorphisms of a free group. We use this to obtain new upper and lower bounds on the VCD of the outer automorphism group of a 22-dimensional right-angled Artin group. In the case of a right-angled Artin group with defining graph a tree, the bounds agree.

Cite this article

Kai-Uwe Bux, Ruth Charney, Karen Vogtmann, Automorphisms of two-dimensional RAAGS and partially symmetric automorphisms of free groups. Groups Geom. Dyn. 3 (2009), no. 4, pp. 541–554

DOI 10.4171/GGD/69